MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-311; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-311; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449452
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone #: (b)(6).There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322 k022129 k023444 k023634 k023858 k024153 k031530 k031699 k031912 k032299 k032567 k032655 k033362 k033560 k041384 k042932 k052269 k060214 k060217 k060257 k060444 k060447 k061327 k061355 k062207 k062944 k063301 k063486 k063573 k063811 k063824 k071623 k123404 k132674 k132909 k151320 k173252 k190905 k163637 k173523 k033458 and k123266.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-311 that an unspecified number of patient isolates had an increase in extended-spectrum beta-lactamases (esbl) resistance.The user noted that upon repeat the resistant isolates were sensitive.No health impact or consequence reported.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information: d10.Device available for eval- yes.D10.Returned to manufacturer on 05-feb-2025.H3.Device eval by manufacturer- yes.Investigation summary: this complaint is for false positive esbl results when using phoenix panel nmic-311 (catalog number 449452) batch number 4310170.The customer did not provide isolates but provided phoenix generated lab reports, panel returns and binary files for the investigation.Retention samples of complaint batch 4310170 was unavailable for testing and a comparable batch was used.To investigate, customer returned panels of the complaint batch were tested with in house isolate escherichia coli enf 12749 (esbl positive) on a phoenix m50 and evaluated for esbl results.Next, retention panels of the comparable batch and control panels from the same material but different batch were tested using qc and in house isolates escherichia coli a25922 (esbl negative) and escherichia coli enf 12749 on a phoenix m50 machine and evaluated for esbl results.The panels tested identified their inoculated isolates with the correct esbl flags, this complaint is not confirmed.A review of the binary files was determined not to be required based on the results of the investigation.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.As no trends were identified, no corrective actions are slated at this time.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ NMIC-311
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21399376
Report Number1119779-2025-00074
Device Sequence Number21211979
Product Code LON
UDI-Device Identifier30382904494521
UDI-Public(01)30382904494521(11)241105(17)251101(10)4310170
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/01/2025
Device Catalogue Number449452
Device Lot Number4310170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown